Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 114, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 13, 2016, 8:17 PM MDT for Garden County, Sheridan County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2016, 8:17 PM MDT (02:17 UTC)
- Expired
- Jun 13, 2016, 9:00 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:45 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
787
WUUS53 KLBF 140217
SVRLBF
NEC069-161-140300-
/O.NEW.KLBF.SV.W.0114.160614T0217Z-160614T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM MDT MON JUN 13 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHWESTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 900 PM MDT
* AT 816 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF ANTIOCH TO 8 MILES SOUTHWEST OF
CRESCENT LAKE NWR...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...CRESCENT LAKE NWR...ANTIOCH...TRALNOR LAKE...WILD HORSE
FLATS...HERMAN LAKE...BRITTON LAKE...RICHARDSON LAKE...MILES LAKE...
PATTERSON LAKE...MUMPER...ADAMS FLATS...RACKETT...KENNEDY LAKE...SNOW
LAKE...DEER LAKE...JERRY LAKE AND LAKESIDE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 250 BETWEEN MILE MARKERS 1 AND 8.
HIGHWAY 2 BETWEEN MILE MARKERS 98 AND 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4208 10267 4223 10219 4165 10220 4150 10263
TIME...MOT...LOC 0216Z 236DEG 22KT 4199 10255 4167 10256
HAIL...1.00IN
WIND...60MPH
$$
KECK2 follow-up statements
379
WWUS53 KLBF 140236
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM MDT MON JUN 13 2016
NEC069-161-140300-
/O.CON.KLBF.SV.W.0114.000000T0000Z-160614T0300Z/
SHERIDAN NE-GARDEN NE-
836 PM MDT MON JUN 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTH CENTRAL SHERIDAN AND NORTHWESTERN GARDEN COUNTIES...
AT 835 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF ELLSWORTH TO CRESCENT LAKE NWR...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...CRESCENT LAKE NWR...WILD HORSE FLATS...HERMAN LAKE...BRITTON
LAKE...PATTERSON LAKE...MUMPER...ADAMS FLATS...RACKETT...KENNEDY LAKE...
SNOW LAKE...DEER LAKE...JERRY LAKE AND LAKESIDE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 250 BETWEEN MILE MARKERS 1 AND 7.
HIGHWAY 2 BETWEEN MILE MARKERS 103 AND 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4210 10257 4223 10219 4166 10220 4163 10255
TIME...MOT...LOC 0235Z 236DEG 22KT 4206 10242 4174 10243
HAIL...1.00IN
WIND...60MPH
$$
KECK484 WWUS53 KLBF 140254 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 854 PM MDT MON JUN 13 2016 NEC069-161-140303- /O.EXP.KLBF.SV.W.0114.000000T0000Z-160614T0300Z/ SHERIDAN NE-GARDEN NE- 854 PM MDT MON JUN 13 2016 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SHERIDAN AND NORTHWESTERN GARDEN COUNTIES WILL EXPIRE AT 900 PM MDT... THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR CENTRAL NEBRASKA. LAT...LON 4210 10257 4223 10219 4166 10220 4163 10255 TIME...MOT...LOC 0251Z 236DEG 22KT 4206 10242 4174 10243 $$ KECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:48 PM MDT, 29 minutes earlier.
Area forecast discussion, Jun 13, 7:48 PM MDT, 29 minutes before
Area Forecast Discussion National Weather Service North Platte NE 848 PM CDT MON JUN 13 2016 .SYNOPSIS... Issued at 300 PM CDT Mon Jun 13 2016 At H5 large closed low over the northeast CONUS. Wave across the great basin as seen in IR. Ridging into the Great Lakes with trough underneath the ridge centered over ARKALATEX. Closed low && .UPDATE... Issued at 845 PM CDT Mon Jun 13 2016 Strong to severe thunderstorms continue to develop across the north in Cherry County. The storm environment remains favorable with the Severe Thunderstorm Watch number 249 extended until 11 pm CDT (10 pm MDT). UPDATE Issued at 606 PM CDT Mon Jun 13 2016 At 6 p.m. CDT showers were developing along a surface boundary in the northwest sandhills. Instability will estend along and north of an axis from Rushville to Mullen and Tryon. The strongest storm is located north into northern Oglala Lakota County in South Dakota. However convection is expected to further develop along the boundary into the northwest sandhills in the next hour where Cherry, Grant, Hooker, Thomas, Arthur, McPherson and Logan county were added to Severe Thunderstorm Watch number 249 that is valid until 9 p.m. CDT/ 8 p.m. MDT. && .SHORT TERM...(This evening through Tuesday) Issued at 300 PM CDT Mon Jun 13 2016 The main forecast challenge over the next 24 hours is with the severe thunderstorm potential associated with a potent shortwave and a surface low over the Rockies. This evening and tonight... Environment is favorable for convective development and maintenance over western and central Nebraska. Sufficient moisture remains across the area as shown by dew points in the mid 60s and 1"+ PWAT. With late morning and early afternoon sunshine, much of western Nebraska warmed into the 80s. MUCAPE of nearly 2000j/kg was measured with the 18z LBF raob, LI of -6, and mid level lapse rates near 7c/km. RAP, HRRR, and NSSL WRF maintain those values through the evening. Deep layer shear is expected to increase through the evening with the arrival of the shortwave and PV anomaly, greatly increasing the forcing. With low level shear lacking, the tornado threat is marginal, and convective mode will likely transition from early supercells over Wyoming and Colorado to bow echoes and clusters over Nebraska. The threat is non-zero, however, with boundaries lying across the area and in case supercells persist into the western part of the forecast area. Convective allowing model solutions agree on bringing the strongest convection through the panhandle and far southwest around 00z, from KVTN to KLBF around 03z, and north central Neb through 06z. NAM showing strong pressure rises with the PV and 30-40kts at H85 with the LLJ over the Sandhills, which could add to the severe wind threat. Given the likelihood of linear or cluster mode, trailing rain with embedded thunder should persist into the overnight hours. Toyed with a Flash Flood Watch across the far south, mainly Chase and Hayes counties. Given the sporadic nature of heavy rain on Sunday and the flash flood guidance still around 2"/3hr, decided against issuance. Although qpf is higher over a broader area, training storms does not appear as likely. Tuesday... Remnant convective activity should be confined to central Nebraska after 12z. Drier air moves into the far west through the morning, and downslope flow at H85 should help with clearing the panhandle and southwest Neb out. Low/mid level lift continues over north central during the afternoon, and with the proximity of the shortwave and sfc low, kept chc pops generally east of ANW to BBW. Any convection could be on the strong side as thunder parameters still showing decent deep layer shear, CAPE around 1500j/kg, and negative LIs. Bumped max temps up a degree or so west of that line to account for WAA, downslope flow, and clearing. .LONG TERM...(Tuesday night through Monday) Issued at 300 PM CDT Mon Jun 13 2016 Mid and long term solutions all in good agreement with 500mb wave shearing out through the Dakotas and a ridge building back into the northern plains with heat returning and very little in the way of precipitation through the extended as most support well into Canada. Precipitation should have ended for north Central Nebraska through the day on Tuesday with clearing skies Tuesday night. Lows in the50s and 60s. Wednesday breezy southeast flow good warm air advection highs in the 90s. Strong upper high continues to build into the desert southwest with upper ridge through the northern plains well into central Canada...deep trough over the Atlantic seaboard and closed upper low moving into the Pacific Northwest responsible for sharpening the ridge. Late week into the weekend several upper level waves to move around the high into the central plains bringing chances for thunderstorms to southern fringe of forecast area. Very strong cap in place and will hold off on precip. Highs in the 90s and lows in the 60s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 700 PM CDT Mon Jun 13 2016 Visual flight rules expected outside of convection this evening. Thunderstorms will enter from the west southwest and move northeast overnight where timing of convection is the biggest forecast challenge. The threat for thunderstorms will exit northeast beyond 09Z. then the chance for thunderstorms return by && .HYDROLOGY... Issued at 300 PM CDT Mon Jun 13 2016 Minor flooding continues along the North Platte River near Lewellen and upstream of Lake McConaughy. The gauge at North Platte continues to read moderate flood stage. Flooding is a result of increased releases from reservoirs in Wyoming...as well as increased releases from Lake McConaughy. Flooding is expected to continue through June. Elevated levels are present on the North Platte River near Lisco due to recent rainfall, South Platte River at Roscoe and North Platte, and the Platte River near Brady. && .LBF Watches/Warnings/Advisories... None. && UPDATE...Keck SYNOPSIS...Power SHORT TERM...Snively LONG TERM...Power AVIATION...Keck HYDROLOGY...Snively
Hazardous weather outlook, Jun 13, 5:16 PM MDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 616 PM CDT MON JUN 13 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-142330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 616 PM CDT MON JUN 13 2016 /516 PM MDT MON JUN 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING. THE GREATEST RISK IS SOUTHWEST OF A LINE FROM CODY TO BROWNLEE AND BROKEN BOW. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY. HOWEVER...A TORNADO CANNOT BE RULED OUT THIS EVENING. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE NORTH PLATTE RIVER NEAR LISCO...THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE...AND THE PLATTE RIVER NEAR BRADY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL NEBRASKA TUESDAY AFTERNOON AND EVENING. A MARGINAL RISK OF SEVERE WEATHER EXISTS FROM VALENTINE TO BROKEN BOW AND AREAS EAST...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE NORTH PLATTE RIVER NEAR LISCO...THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE...AND THE PLATTE RIVER NEAR BRADY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT...ESPECIALLY WEST OF U.S. HIGHWAY 83. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
In the hours before
Local storm report, Jun 13, 6:17 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 10 N GORDON 42.95N 102.20W
06/13/2016 M1.00 INCH SHERIDAN NE PUBLIC
HAIL STARTED 10 MINUTES AGO.
&&
TKECKLocal storm report, Jun 13, 6:21 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL GORDON 42.81N 102.20W
06/13/2016 M1.00 INCH SHERIDAN NE TRAINED SPOTTER
&&
TKECKLocal storm report, Jun 13, 6:39 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 2 NE GORDON 42.83N 102.18W
06/13/2016 M1.75 INCH SHERIDAN NE PUBLIC
HAIL DESTROYED GARDEN.
&&
TKECKLocal storm report, Jun 13, 7:16 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL W GORDON 42.81N 102.20W
06/13/2016 E1.75 INCH SHERIDAN NE PUBLIC
WEST SIDE OF TOWN BY THE GOLF COURSE, REPORT RELAYED FROM
MEDIA.
&&
JGOMEZLocal storm report, Jun 13, 7:55 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 PM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL ELI 42.94N 101.44W
06/13/2016 M1.00 INCH CHERRY NE LAW ENFORCEMENT
HAIL LASTED FIVE MINUTES AND NOW ALL RAIN.
&&
TKECKLocal storm report, Jun 13, 8:04 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 PM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HEAVY RAIN 8 SSE MERRIMAN 42.81N 101.64W
06/13/2016 M1.28 INCH CHERRY NE PUBLIC
REPORTED 1.28 INCHES OF RAIN IN THE PAST 20 MIN.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:09 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 51 min |
| Jun 13, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 13, 8:08 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Jun 13, 8:10 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| Jun 13, 8:31 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 44 min |
| Jun 13, 11:05 PM MDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Jun 13, 11:31 PM MDT | Special Weather Statement | LBF | Cherry | 44 min |
| Jun 14, 12:07 AM MDT | Special Weather Statement | LBF | Blaine | 38 min |
| Jun 14, 12:33 AM MDT | Special Weather Statement | LBF | Blaine, Logan, Loup | 57 min |
| Jun 14, 12:36 AM MDT | Special Weather Statement | LBF | Brown, Keya Paha | 54 min |
| Jun 14, 1:17 AM MDT | Special Weather Statement | LBF | Custer, Garfield, Loup | 58 min |
| Jun 14, 1:18 AM MDT | Special Weather Statement | LBF | Keya Paha, Rock | 57 min |
| Jun 14, 2:21 AM MDT | Special Weather Statement | LBF | Blaine, Boyd, Brown, Custer, Garfield, Holt and 4 more | 54 min |
| Jun 14, 1:59 PM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jun 14, 2:42 PM MDT | Special Weather Statement | LBF | Cherry | 48 min |
| Jun 14, 3:35 PM MDT | Special Weather Statement | LBF | Brown | 40 min |
| Jun 14, 3:36 PM MDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Jun 14, 3:55 PM MDT | Special Weather Statement | LBF | Brown | 50 min |
| Jun 14, 4:15 PM MDT | Special Weather Statement | LBF | Rock | 45 min |
| Jun 14, 4:56 PM MDT | Special Weather Statement | LBF | Garfield | 49 min |
| Jun 14, 5:04 PM MDT | Special Weather Statement | LBF | Rock | 41 min |
| Jun 14, 5:14 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 31 min |
| Jun 14, 5:47 PM MDT | Special Weather Statement | LBF | Wheeler | 43 min |
| Jun 14, 5:54 PM MDT | Special Weather Statement | LBF | Holt | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.